MAUDE Adverse Event Report: SYNCARDIA SYSTEMS, LLC SYNCARDIA TOTAL ARTIFICIAL HEART (STAH) 70CC; BIVENTRICULAR REPLACEMENT DEVICE

SYNCARDIA SYSTEMS, LLC SYNCARDIA TOTAL ARTIFICIAL HEART (STAH) 70CC; BIVENTRICULAR REPLACEMENT DEVICE
Catalog Number P/N 500101
Medical Device Problem Codes Crack (1135); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This event constitutes the first serious adverse event related to the existing open recall, recall number: z-1022-2023, regarding cannula tears.This is the second event for the same patient under the open recall and associated capa, capa-2022-0007.Updated information will be provided to update the capa and open recall and an assessment for potential changes to safety and effectiveness will be completed.Appropriate action will take place when all assessments and updates have been reported.A supplemental report to this mdr will be provided as the information becomes available.
 
Event or Problem Description
Per distributor, the patient's cannula broke for the second time.The first cannula tear occurred on (b)(6) 2023, two years prior.On this occasion, the patient temporarily taped it at home, and then in the hospital they barely managed to fix the cannula by inserting a piece of driveline cpc connector.Patient is being held in the hospital until a decision is made on how to fix or replace the ventricle.No serious injury to the patient occurred, however, a prolonged hospital stay is expected as the intervention required is not readily accessible.

Brand Name
SYNCARDIA TOTAL ARTIFICIAL HEART (STAH) 70CC
Common Device Name
BIVENTRICULAR REPLACEMENT DEVICE
Manufacturer (Section D)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer (Section G)
SYNCARDIA SYSTEMS, LLC
1992 e silverlake road
tucson AZ 85713
Manufacturer Contact
michael larsen
1992 e silverlake road
tucson, AZ 85713
5205451234
MDR Report Key23885111
Report Number3003761017-2025-00190
Device Sequence Number4771505
Product Code LOZ
UDI-Device Identifier00858000003008
UDI-Public(01)00858000003008
Combination Product (Y/N)N
Initial Reporter CountryHR
PMA/510(K) Number
P030011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Recall
Type of Report Initial
Report Date (Section B) 12/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberP/N 500101
Device Lot Number123283
Was Device Available for Evaluation? No
Type of Report(Section G)Five-Day
Initial Date Received by Manufacturer 12/22/2025
Initial Report FDA Received Date12/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1022-2023
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age33 YR
Patient SexMale